Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 24, 2021, 7:03 PM EDT for Orange County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 7:03 PM EDT (23:03 UTC)
- Expired
- Oct 24, 2021, 7:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
- Spout
- Possible
County Orange County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
602
WWUS82 KMLB 242303
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
703 PM EDT Sun Oct 24 2021
FLZ045-242330-
Orange FL-
703 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of south central Orange
County through 730 PM EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Lake Nona, moving north at 5
mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Orlando, Lake Hart and Lake Nona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2836 8119 2836 8128 2850 8128 2850 8115
TIME...MOT...LOC 2303Z 185DEG 5KT 2841 8123
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 24, 3:59 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 24, 3:59 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 359 PM EDT Sun Oct 24 2021 .DISCUSSION... Thru Tonight...High pressure along the mid Atlc coast will slide east and allow deep moisture to lift northward across the area along with a remnant frontal trough. As a result, low level flow is veering SE and will quickly snap around out of the SW overnight. Despite considerable high cloudiness, coverage of showers and isolated storms has increased this aftn due to some diurnal heating. In addition. an approaching shortwave trough is also beginning to produce some upper support aloft so this diurnal convection will likely linger well past sunset with cell motion becoming more northerly as low level flow continues to veer. Locally heavy rainfall, gusty winds up to 40 mph and occasional lightning strikes are the primary threats. Overnight, the steering flow will become SW and scattered showers/isolated storms should continue to push onshore the Gulf coast and across portions of east central FL. Mon...Low pressure will develop early Mon just offshore SC coast and move NE away from the area. The upper trough axis will cross the area in the morning and early afternoon. With sufficient moisture and the continued support aloft, have maintained scattered showers and isolated storms with the better chance across the south half of FA (50 percent). The deep moisture will begin to get shunted east of the area allowing some drier air to filter into northern sections and reduce rain chances. The high clouds will decrease especially across the north as the upper jet shifts SE across the area but there will be quite a bit of Gulf stratocu pushing east in the deep westerly flow. Max temps in the mid to upper 80s. Tuesday-Wednesday... Mostly dry conditions are expected through the mid-term forecast as a weak cool front sags southeast across the state of Florida on Tuesday into Wednesday. The low pressure center of the decaying wave will track through the northeast and move offshore with the tail end of the associated cool front sagging into east-central Florida Tuesday into Wednesday. The forecast remains consistent with guidance indicating that moisture will be limited in the low-to-mid levels by the time it reaches the Space Coast. Precipitable water values are forecast to be in the 1.1-1.4" range south of Cape Canaveral with even lower values north-northwest. There may be just enough lingering moisture near the Treasure Coast, Lake Okeechobee, and the associated Atlantic waters to produce isolated showers and a slight chance for thunderstorms as the front sags southeast across the region. Even drier air will move in behind the weak frontal boundary - leading to dry conditions areawide on Wednesday with a mid/upper level ridge building over eastern CONUS. High temperatures will begin a downward trend as the front moves through the area with the mid 80s to near 90 degrees forecast on Tuesday followed by slightly cooler temperatures behind the front on Wednesday. MOS guidance and deterministic models are slightly lower with temperatures than the NBM at most locations midweek, so I've opted to adjust temperature slightly lower, especially along and west-northwest of Cape Canaveral with the front expected south of the aforementioned area by that time. Low temperatures will reach the low 60s to low 70s overnight. Thursday-Saturday... (modified previous discussion) Although some differences remain, global models have come into better agreement since this time yesterday regarding a deepening upper-level trough moving across the Central and Southern Plains and into the southeastern U.S. that will send a cold front through central Florida sometime in the late Thursday and Thursday night timeframe. This front will be preceded by scattered to numerous showers and lightning storms as south to southwesterly winds advect deep moisture into the area. Increasing wind fields aloft and 0-6 km shear around 40 kt could support some strong storms with winds being the main hazard. The mid and upper-levels look to dry out in the Friday-Saturday time frame which will end potential for storms. However, models are still holding onto sufficient low-level moisture and pieces of energy rotating around the main trough could help develop a few showers each day. Guidance indicates that much cooler temperatures will follow behind the front as we could finally get our first "taste" of Fall this season. Max temps will follow a cooling trend from the mid 80s Thursday, low 80s Friday, and mid-upper 70s on Saturday. Overnight lows may reach the mid to upper 50s by Saturday morning. && .AVIATION... High coverage of SHRA/TSRA into this eve lifting NW then northward as steering flow veers. TEMPO MVFR/IFR conds expected with gusty winds up to 30 knots. Convection should persist after sunset as upper level support increases but lowering instability should reduce coverage overnight. MVFR stratus is possible late tonight/early Mon mainly MCO northward. Scattered showers Mon morning will push east and off the coast across the north but linger across the south. && .MARINE... Tonight/Mon...Wind flow will veer SE this evening then S/SW overnight as high pressure moves away from the area and remnants of an old front lift north across the waters. Pressure gradient will support 8-12 knots. On Monday, low pressure is forecast to develop just offshore Carolina coast. This will produce a W/SW flow over the local Atlc waters, 10 knots near the coast and around 15 knots offshore. Scattered to numerous showers/isolated storms expected. Seas 2-3 ft building to 4 ft offshore Monday. Tuesday-Thursday... (modified previous discussion) A period of westerly winds will prevail across the waters through Tuesday as an area of low pressure lifts up the eastern seaboard. Wind speeds will be around 10 kts but a tightening gradient will briefly increase winds to around 15 kt nearshore and 15-20 kt over the offshore waters early on Tuesday. A dry cool front moving through the waters late Tuesday and Tuesday night will veer winds to northwesterly at around 15 kt, but the gradient will relax into Wednesday with a weak ridge developing over eastern CONUS. However, deteriorating boating conditions are expected on Thursday as winds quickly veer to south/southwesterly and increase ahead of a cold front that is expected to push through the waters late in the day and into Thursday night. Will potentially need cautionary statements and possibly a small craft advisory for portions of the waters. Seas will build to 3-4 ft nearshore and 4-6 ft offshore by Thursday night as winds veer more westerly. && .HYDROLOGY... The Saint Johns River at Astor is forecast to hover near Action Stage, around 2 feet, through at least Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 70 89 / 60 40 10 10 MCO 73 88 71 90 / 60 50 10 10 MLB 73 87 71 89 / 60 50 10 10 VRB 73 88 72 91 / 60 50 10 20 LEE 72 87 71 90 / 60 30 10 10 SFB 72 87 71 89 / 60 40 10 10 ORL 73 87 72 89 / 60 40 10 10 FPR 72 87 71 89 / 60 50 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Kelly LONG TERM....Fehling
Hazardous weather outlook, Oct 24, 11:15 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1115 AM EDT Sun Oct 24 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1115 AM EDT Sun Oct 24 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture will produce isolated to scattered lightning storms today and persist tonight. Scattered showers and isolated storms along the coast and Atlantic waters late this morning will become more prevalent across inland areas during the afternoon. Additional showers and storms will move in from the west tonight as an upper level disturbance swings across the state. A few storms will be capable of wind gusts up to 40 mph, along with periods of heavy rain and lightning. Storm movement will initially be toward the west and northwest through early afternoon, then toward the north late this afternoon and evening, then toward the northwest overnight. .FLOOD IMPACT... Locally heavy rain will be possible in heavier showers with a quick one to two inches possible. This may cause temporary flooding of some poor drainage areas and where heavy rains have recently fallen. .RIP CURRENT IMPACT... There is a Moderate risk of rip currents at all east central Florida area beaches today. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated stronger storms will be capable of producing wind gusts near 35 knots over the Intracoastal and Atlantic Waters, transitioning to the inland lakes this afternoon. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to hover near Action Stage, around 2 feet, through at least Tuesday. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated lightning storms are forecast across portions of east central Florida on Monday. A low pressure system expected to move across the southeast states will bring another chance for lightning storms around Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected this afternoon and tonight. Kelly/Fehling/Pendergrast
In the hours before
Special weather statement, Oct 24, 4:51 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Sun Oct 24 2021
FLZ058-242115-
Okeechobee FL-
451 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northern Okeechobee
County through 515 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Basinger, moving northwest at
10 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Basinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2741 8077 2736 8086 2735 8098 2754 8115
2763 8086
TIME...MOT...LOC 2051Z 144DEG 11KT 2744 8091
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Oct 24, 6:28 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
628 PM EDT Sun Oct 24 2021
FLZ045-242300-
Orange FL-
628 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of south central Orange
County through 700 PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Lake Nona, or over Orlando
International Airport, moving north at 5 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Orlando, Orlando International Airport, Azalea Park, Conway and Belle
Isle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2836 8123 2836 8134 2857 8135 2857 8117
TIME...MOT...LOC 2228Z 183DEG 6KT 2841 8127
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Oct 24, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
703 PM EDT Sun Oct 24 2021
FLZ045-242330-
Orange FL-
703 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of south central Orange
County through 730 PM EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Lake Nona, moving north at 5
mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Orlando, Lake Hart and Lake Nona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2836 8119 2836 8128 2850 8128 2850 8115
TIME...MOT...LOC 2303Z 185DEG 5KT 2841 8123
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:51 PM EDT | Special Weather Statement | MLB | Okeechobee | 24 min |
| Oct 24, 6:28 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
| Oct 24, 7:28 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.